Alert archive / Mississippi / Special Weather Statements in 2021
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Jul 12, 2021, 11:37 AM CDT for Perry County, Wayne County, Mississippi. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2021, 11:37 AM CDT (16:37 UTC)
- Expired
- Jul 12, 2021, 12:15 PM CDT
- In force
- 38 min
- Issued by
- NWS Mobile, AL
Counties Perry County, MS, Wayne County, MS
The radar
The Mobile radar (KMOB), 97 km from the middle of the area, began a volume at 16:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 4.6 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3080 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 582 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
988
WWUS84 KMOB 121637
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
1137 AM CDT Mon Jul 12 2021
MSZ067-075-076-121715-
Perry MS-Greene MS-Wayne MS-
1137 AM CDT Mon Jul 12 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
PERRY...SOUTHERN WAYNE AND NORTHWESTERN GREENE COUNTIES UNTIL 1215 PM
CDT...
At 1137 AM CDT, the strong thunderstorm was located 4 miles south of
New Augusta, or 16 miles southwest of Richton, moving northeast at 55
mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Waynesboro, Richton, Clara, Beaumont, New Augusta and Buckatunna.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3120 8915 3177 8867 3163 8846 3157 8846
3095 8914
TIME...MOT...LOC 1637Z 218DEG 49KT 3114 8906
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jul 12, 7:45 AM CDT, 3 hours 52 minutes earlier.
Area forecast discussion, Jul 12, 7:45 AM CDT, 3 hours 52 minutes before
Area Forecast Discussion National Weather Service Mobile AL 745 AM CDT Mon Jul 12 2021 .AVIATION... 12Z issuance...VFr conditions will prevail early this morning before showers and thunderstorms increase in coverage. Ceilings could lower to MVFR levels in some of the stronger storms. Overall, southerly winds will remain light. /13 && .PREV DISCUSSION... /issued 348 AM CDT Mon Jul 12 2021/ NEAR TERM UPDATE /Now Through Tuesday/...An upper level trough over the central CONUS remains wedged between two upper level ridges. One ridge remains in place over the western states while another ridge builds along the eastern seaboard. As the ridge over the western Atlantic extends westward today, it forces the upper level trough to lift northeast. At the surface, a weak boundary, associated with a low pressure over the Midwest, remains in place over the Tennessee Valley and ArkLaTex regions before eventually dissipating. Southerly flow will keep moisture levels elevated with PWATs around 2 inches. With the close proximity of the upper level ridge and passing mid level shortwave energy, expecting scattered to numerous showers and thunderstorms each afternoon. Convection will initially fire up over the Gulf in the early morning and then transition inland during the afternoon and linger into the evening hours. Although bulk shear remains modest, ample instability will be present each afternoon with MLCapes between 2500 to 3000J/kg and DCapes between 600 to 900J/kg. A few of the stronger storms to develop could produce gusty winds, frequent lightning, and heavy rainfall. Given how much rain the forecast area has already seen and the fact that these storms will be slow moving, flooding could be an issue through Tuesday. Highs are expected to reach the mid to upper 80s, slightly below seasonal norms. Meanwhile, lows dip into the lower 70s inland with mid to upper 70s along the coast. /14 SHORT TERM /Tuesday night Through Wednesday night/...Upper level troughing over the central CONUS ejects northeast into the Great Lakes and Canada Tuesday night into Wednesday. Upper level ridging remains dominant over the southwestern Atlantic, stretching over the southeastern U.S. during the period. Likewise, surface high pressure follows suit driving a generally southerly to southwesterly low level flow over the region. PWATs will have come down some by Tuesday night into Wednesday, hovering in the 1.7 to 1.8 inch range. Expect a more typical diurnally driven pattern to convection, with scattered showers and thunderstorms mainly during the afternoon and evening hours over land, and over the marine zones late overnight and early morning Wednesday. Given the lower PWATs, overall CAPE values will be lower along with overall weak flow through the column. Showers and thunderstorms will still pose a heavy rainfall threat, although not as extensive as the previous few days given lesser coverage. Localized flash flooding can not be ruled out in any heavier convection given the anticipated slow movement. With lesser coverage in convection, temperatures will finally have a legitimate shot at reaching and/or exceeding 90 degrees for most locations during the afternoon Wednesday. For now have forecast highs in the upper 80's and lower 90's, although this could be bumped up in future packages if convective coverage trends lower. Morning temperatures remain warm, generally in the lower to middle 70's. A MODERATE risk of rip currents remains in place through the period. MM/25 EXTENDED TERM /Thursday Through Sunday/...An upper ridge extending from off the Carolina coast to the western Gulf of Mexico will remain largely intact through the extended, but become more west to east orientated over the Deep South and northern Gulf in response to an upper trof progressing eastward from the Plains. A surface ridge persists generally along the northern Gulf coast and maintains a moist southerly flow over the region, with precipitable water values ranging from 1.7 to 2.1 inches. A series of shortwaves will affect the area Thursday and Friday, and with the moist environment in place along with sufficient instability, this will support chance to likely pops each day. For Saturday into Sunday, support from mid level shortwaves looks less compared with earlier in the period and have opted to stay with the current package with chance to good chance pops over the weekend. There will continue to be the potential for locally heavy rainfall and nuisance flooding concerns, along with the potential for strong storm development each afternoon. /22 MARINE...No impacts forecast except winds and waves higher near scattered to occasionally numerous showers and thunderstorms. /13 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
In the hours before
Special weather statement, Jul 12, 11:37 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
1137 AM CDT Mon Jul 12 2021
MSZ067-075-076-121715-
Perry MS-Greene MS-Wayne MS-
1137 AM CDT Mon Jul 12 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
PERRY...SOUTHERN WAYNE AND NORTHWESTERN GREENE COUNTIES UNTIL 1215 PM
CDT...
At 1137 AM CDT, the strong thunderstorm was located 4 miles south of
New Augusta, or 16 miles southwest of Richton, moving northeast at 55
mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Waynesboro, Richton, Clara, Beaumont, New Augusta and Buckatunna.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3120 8915 3177 8867 3163 8846 3157 8846
3095 8914
TIME...MOT...LOC 1637Z 218DEG 49KT 3114 8906The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 7:48 PM CDT | Special Marine Warning | MOB | 117 min | |
| Jul 11, 9:29 PM CDT | Special Marine Warning | MOB | 91 min | |
| Jul 12, 11:59 AM CDT | Special Weather Statement | MOB | Wilcox | 31 min |
| Jul 12, 12:04 PM CDT | Special Weather Statement | MOB | Choctaw | 26 min |
| Jul 12, 12:22 PM CDT | Special Weather Statement | MOB | Washington | 53 min |
| Jul 12, 12:24 PM CDT | Special Weather Statement | MOB | Choctaw | 51 min |
| Jul 12, 12:44 PM CDT | Special Weather Statement | MOB | Washington | 46 min |
| Jul 12, 1:16 PM CDT | Special Weather Statement | MOB | Clarke | 44 min |
| Jul 12, 1:19 PM CDT | Severe Thunderstorm Warning | MOB | Clarke, Wilcox | 41 min |
| Jul 12, 1:23 PM CDT | Special Weather Statement | MOB | Clarke | 52 min |
| Jul 12, 1:32 PM CDT | Severe Thunderstorm Warning | MOB | Clarke, Mobile, Washington | 31 min |
| Jul 12, 1:35 PM CDT | Special Weather Statement | MOB | Covington | 40 min |
| Jul 12, 1:35 PM CDT | Special Weather Statement | MOB | Mobile | 40 min |
| Jul 12, 1:46 PM CDT | Areal Flood Advisory | MOB | Clarke, Washington | 3 hr |
| Jul 12, 1:55 PM CDT | Special Weather Statement | MOB | Monroe, Wilcox | 50 min |
| Jul 12, 1:57 PM CDT | Special Weather Statement | MOB | Clarke | 48 min |
| Jul 12, 2:17 PM CDT | Special Weather Statement | MOB | Mobile | 43 min |
| Jul 12, 2:23 PM CDT | Special Weather Statement | MOB | Escambia, Monroe | 52 min |
| Jul 12, 2:39 PM CDT | Areal Flood Advisory | MOB | Mobile | 3 hr |
| Jul 12, 2:42 PM CDT | Areal Flood Advisory | MOB | Mobile | 3 hr |
| Jul 12, 2:54 PM CDT | Areal Flood Advisory | MOB | Escambia, Monroe | 3 hr |
| Jul 12, 3:09 PM CDT | Special Weather Statement | MOB | Covington | 51 min |
| Jul 12, 3:12 PM CDT | Special Marine Warning | MOB | 93 min | |
| Jul 12, 3:15 PM CDT | Special Weather Statement | MOB | Butler, Conecuh, Escambia | 45 min |
| Jul 12, 3:33 PM CDT | Special Marine Warning | MOB | 64 min | |
| Jul 12, 3:38 PM CDT | Flash Flood Warning | MOB | Baldwin, Conecuh, Escambia, Monroe | 3 hr |
| Jul 12, 4:40 PM CDT | Areal Flood Advisory | MOB | Covington, Escambia | 3 hr |
| Jul 12, 4:57 PM CDT | Special Marine Warning | MOB | 36 min | |
| Jul 12, 4:59 PM CDT | Special Marine Warning | MOB | 72 min | |
| Jul 12, 4:08 PM CDT | Areal Flood Advisory | MOB | Okaloosa | 3 hr |
| Jul 12, 12:34 PM CDT | Special Weather Statement | MOB | Greene | 41 min |
Nearby
Special Weather Statements in Mississippi, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.